Alert archive / North Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 20, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 22, 2014, 3:32 PM CST for 12 counties in North Dakota. It took effect at Feb 22, 2014, 10:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2014, 3:32 PM CST (21:32 UTC)
- In effect from
- Feb 22, 2014, 10:00 PM CST
- Expired
- Feb 23, 2014, 10:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 92 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS43 KFGF 222132 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 332 PM CST SAT FEB 22 2014 NDZ006>008-014>016-024-026>029-038-054-231600- /O.NEW.KFGF.WC.Y.0020.140223T0400Z-140223T1600Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...VALLEY CITY...ADAMS 332 PM CST SAT FEB 22 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST SUNDAY. * TIMING...WIND CHILLS WILL DROP LOWER THAN 25 BELOW IN THE LATE EVENING AND CONTINUE THROUGH THE NIGHT BEFORE RECOVERING SUNDAY MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ HOPKINS
4 follow-up statements
564 WWUS43 KFGF 230334 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 934 PM CST SAT FEB 22 2014 NDZ006>008-014>016-024-026>029-038-054-231600- /O.CON.KFGF.WC.Y.0020.140223T0400Z-140223T1600Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...VALLEY CITY...ADAMS 934 PM CST SAT FEB 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY. * TIMING...WIND CHILLS WILL DROP LOWER THAN 25 BELOW AROUND MIDNIGHT AND CONTINUE THROUGH THE NIGHT BEFORE RECOVERING SUNDAY MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
629 WWUS43 KFGF 230937 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 337 AM CST SUN FEB 23 2014 NDZ006>008-014>016-024-026>029-038-054-231600- /O.CON.KFGF.WC.Y.0020.000000T0000Z-140223T1600Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...VALLEY CITY...ADAMS 337 AM CST SUN FEB 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO THROUGH MID-MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ JAM
826 WWUS43 KFGF 231251 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 651 AM CST SUN FEB 23 2014 NDZ008-016-024-026>029-038-231400- /O.CAN.KFGF.WC.Y.0020.000000T0000Z-140223T1600Z/ PEMBINA-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- BARNES- INCLUDING THE CITIES OF...CAVALIER...GRAFTON...NEW ROCKFORD... LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...VALLEY CITY 651 AM CST SUN FEB 23 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES WILL REMAIN ABOVE 25 BELOW ZERO THROUGH THE REST OF THE MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. HOWEVER...COLD WIND CHILL VALUES WILL REMAIN BETWEEN 10 BELOW AND 20 BELOW ZERO THROUGH MID-MORNING. $$ NDZ006-007-014-015-054-231600- /O.CON.KFGF.WC.Y.0020.000000T0000Z-140223T1600Z/ TOWNER-CAVALIER-BENSON-RAMSEY-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...ADAMS 651 AM CST SUN FEB 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 35 BELOW ZERO THROUGH MID-MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ JAM
196 WWUS43 KFGF 231557 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 957 AM CST SUN FEB 23 2014 NDZ006-007-014-015-054-231700- /O.EXP.KFGF.WC.Y.0020.000000T0000Z-140223T1600Z/ TOWNER-CAVALIER-BENSON-RAMSEY-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...ADAMS 957 AM CST SUN FEB 23 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. NORTHWEST WIND FROM 15 TO 20 MPH AND GUSTS TO 25 MPH WILL PERSIST THROUGH THE DAY...BUT WITH RISING AIR TEMPERATURES...WIND CHILL VALUES HAVE RISEN ABOVE 25 BELOW. $$ ROGERS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 12:53 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 22, 12:53 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1253 PM CST SAT FEB 22 2014 .UPDATE... ISSUED AT 1253 PM CST SAT FEB 22 2014 FLURRIES HAVE PRETTY MUCH ENDED AROUND LAKE OF THE WOODS SO DROPPED ANY MENTION OF PCPN IN THAT AREA. SKIES HAVE BECOME PARTLY CLOUDY THRU MUCH OF THE AREA SO CUT BACK ON CLOUD COVER AS WELL. REST OF FORECAST LOOKS GOOD ATTM. UPDATE ISSUED AT 944 AM CST SAT FEB 22 2014 TEMPERATURE CURVE STILL LOOKS GOOD ATTM AND CONTINUE TO SEE WIND CHILL VALUES INCREASE TO ABOVE CRITERIA...SO WILL EXPIRE THE WIND CHILL ADVISORY AS PLANNED. OTHERWISE...REST OF FORECAST ON TARGET. UPDATE ISSUED AT 643 AM CST SAT FEB 22 2014 WIND CHILLS ARE LOWEST THIS MORNING IN THE DEVILS LAKE BASIN AT AROUND -30...WITH VALUES APPROACHING -25 ACROSS MUCH OF THE REST OF THE CURRENT ADVISORY. WILL NOT MAKE ANY CHANGES TO THE ADVISORY FOR THIS UPDATE AND THE REST OF THE FORECAST IS ON TRACK. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 305 AM CST SAT FEB 22 2014 A QUIET PERIOD IS EXPECTED THROUGH THE WEEKEND...WITH TEMPS/CLOUDS THE MAIN SHORT TERM FOCUS...FOLLOWED BY LIGHT SNOW POTENTIAL ON MONDAY. 08Z WATER VAPOR IMAGERY REVEALED CONTINUED NORTHWESTERLY FLOW INTO THE NORTHERN PLAINS UPSTREAM FROM THE DEEP STACKED LOW PRESSURE SYSTEM NORTH OF LAKE SUPERIOR. THE BAND OF CLOUD COVER EXTENDING INTO THE NORTHEAST PORTION OF THE FORECAST AREA HAS SLOWLY SHIFTED NORTHEAST DURING THE OVERNIGHT HOURS WITH SOME LIGHT SNOW CONTINUING TOWARDS BAUDETTE. SO FAR...WIND CHILLS HAVE STRUGGLED TO DROP DOWN TO CRITERIA...EXCEPT FOR A FEW SPOTS IN THE DEVILS LAKE BASIN...BUT STILL EXPECT MORE LOCALES TO APPROACH -25 WIND CHILLS INTO THE EARLY MORNING HOURS. FOR TODAY...TEMPS SHOULD BE QUITE SIMILAR TO YESTERDAY WITH COMPARABLE 925 MB TEMPS AROUND -15C. THUS...HIGHS IN THE SINGLE DIGITS...TO PERHAPS LOW TEENS IN THE SOUTHWESTERN FORECAST AREA...ARE EXPECTED. WINDS WILL AGAIN BE BREEZY...WITH A DECENT PRESSURE GRADIENT REMAINING BETWEEN THE SFC LOW TO THE NORTHEAST AND HIGH PRESSURE CENTERED OVER WESTERN CANADA. WITH MIXING TO ABOUT 950 MB OR A BIT ABOVE...WINDS MAY GUST TO 30 MPH...ESPECIALLY ACROSS THE NORTH. DID KEEP MENTION OF FLURRIES UP TOWARDS LAKE OF THE WOODS WITH MORE SUN TO THE SOUTHWEST. TONIGHT...THE 1045 MB SFC HIGH OVER ALBERTA NOSES INTO THE FORECAST AREA. HOWEVER...WITH WINDS REMAINING UP AROUND 10 KTS...DO NOT EXPECT A RAPID TEMP DROP...WITH LOWS SIMILAR TO THE PAST FEW NIGHTS IN THE NEGATIVE SINGLE DIGITS. CLOUD COVER COULD AFFECT TEMPS...WITH THE MOST LIKELY AREA TO HAVE SOME CLOUDS TOWARDS LAKE OF THE WOODS. HOWEVER...SOME GUIDANCE TRIES TO DROP CLOUD COVER CURRENTLY OVER SASKATCHEWAN INTO PARTS OF THE AREA LATER TODAY AND OVERNIGHT. BASED ON CURRENT FORECAST TEMPS/WINDS...WIND CHILLS MAY APPROACH THE -25 WIND CHILL CRITERIA THRESHOLD FOR A FEW HOURS...COMPARABLE TO PREVIOUS NIGHTS. DID NOT KEEP ANY PRECIP MENTION OVER THE LAKE OF THE WOODS AREA...BUT A FEW FLURRIES ARE POSSIBLE UNDER ANY LOWER CLOUD DECK. SUNDAY SHOULD BE VERY SIMILAR TO SATURDAY...WITH CHILLY TEMPS IN THE SINGLE DIGITS TO LOW TEENS AND BRISK WEST TO NORTHWEST WINDS...AS WEAK LOW-LEVEL COLD ADVECTION CONTINUES AND 925 MB WINDS REMAIN IN THE 25-30 KT RANGE. MORE CLOUDS SHOULD LINGER OVER THE FAR NORTHEAST...WITH PERHAPS A FLURRY OR TWO. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 305 AM CST SAT FEB 22 2014 BY SUNDAY NIGHT AND MONDAY...A 500 MB SHORTWAVE TROUGH WILL APPROACH FROM THE NORTHWEST. MODELS OVERALL ARE IN DECENT AGREEMENT...WITH SOME PLACEMENT DIFFERENCES. THE 00Z ECMWF IS A BIT FARTHER NORTH WITH THE WAVE COMPARED WITH THE GEM/GFS. A BAND OF LIGHT SNOW ASSOCIATED WITH THE MID-LEVEL FRONTOGENESIS WILL MOVE SOUTHEASTWARD ACROSS THE NORTHERN PLAINS ON MONDAY...AIDING BY AN APPROACHING 300 MB JET STREAK. THE 00Z NAM KEEPS THIS BAND PRIMARILY SOUTH OF THE REGION...WHILE THE ECMWF IS FARTHEST NORTH...AND WOULD BRING SOME LIGHT SNOW TO MUCH OF THE REGION. GIVEN THIS UNCERTAINTY...KEPT POPS SIMILAR TO THE PREVIOUS FORECAST...WITH THE HIGHEST POPS CLOSEST TO THE SD BORDER. HOWEVER...THE SYSTEM WON/T HAVE MUCH MOISTURE TO WORK WITH...SO ACCUMULATIONS WOULD BE MINOR. LOWS ON SUNDAY NIGHT COULD BE A BIT COLDER...WITH LIGHTER WINDS. HIGHS ON MONDAY ALSO SHOULD BE A FEW DEGREES COLDER...ESPECIALLY ACROSS THE NORTH...AS 925 MB TEMPS TO NEAR -20C WORK INTO THE DEVILS LAKE BASIN AND NORTHERN VALLEY BEHIND THE SHORTWAVE. FOR NOW WENT WITH A DRY FORECAST MONDAY NIGHT...ALTHOUGH THE ECMWF AND GEM DO HOLD ONTO LIGHT SNOW INTO THE EVENING ACROSS WEST-CENTRAL MN. OTHERWISE...COLD HIGH PRESSURE WILL BEGIN TO APPROACH FROM THE WEST...WITH TEMPS FALLING INTO THE NEGATIVE TEENS. CONTINUING WITH THE THEME THIS WINTER...WIND CHILLS WILL REMAIN A CONCERN BOTH ON SUNDAY NIGHT AND MONDAY NIGHT. FOR TUESDAY THROUGH SATURDAY...THE 00Z EURO REMAINS IN GOOD AGREEMENT WITH PAST RUNS AND GENERALLY COLDER THAN THE 00Z GFS. ALL HAVE AREA IN NORTH-NORTHWEST FLOW. ONE SHORT WAVE MOVES THRU EARLY TUESDAY FOLLOWED BY COLD HIGH PRESSURE DROPPING THRU SASK INTO THE WESTERN DAKOTAS. ANOTHER COLD FRONT DROPS THRU LATER WED WITH ANOTHER HIGH BEHIND IT AS TEMPERATURES REMAIN SIGNIFICANTLY BELOW NORMAL. EXPECT DRY WEATHER THRU FRIDAY. VERY LATE IN THE EXTENDED THERE IS SOME AGREEMENT AMONG THE EURO/GFS FOR A LOW TO DEVELOP OVER THE CENTRAL ROCKIES AND MOVE EAST. GFS REMAINS MUCH MORE BULLISH WITH PRECIP IN SRN ND/SD/MN VERSUS A BIT LESS WET EURO. IT IS NOTED THOUGHT THAT THE 00Z GEM AS HIGH OVER NORTH DAKOTA NEXT SATURDAY WITH PRECIP SOUTH OF OUR AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1253 PM CST SAT FEB 22 2014 SKIES WILL REMAIN MOSTLY SUNNY/CLEAR THROUGH THE PERIOD AS SURFACE HIGH PRESSURE NOSES INTO THE REGION. NORTHWEST WINDS WILL PERSIST...GUSTING AT TIMES TO 25 KTS THIS AFTERNOON BEFORE SUBSIDING SLIGHTLY AFTER SUNSET. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...HOPKINS SHORT TERM...MAKOWSKI LONG TERM...MAKOWSKI/RIDDLE AVIATION...ROGERS
Hazardous weather outlook, Feb 22, 10:23 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1023 AM CST SAT FEB 22 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231630- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 1023 AM CST SAT FEB 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERSISTENT COLD CONDITIONS ARE EXPECTED...WITH OVERNIGHT AND MORNING WIND CHILLS DROPPING LOWER THAN 25 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPKINS
Nearby
Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.